MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number TRIEEAXL33XT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a left colectomy, the anvil disengaged, but it did not fall into patient¿s cavity.The surgeon per formed the anastomosis with manual suture.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the staple guide noted the anvil of the instrument was observed to be tilted and attached to the instrument.Further inspection of the anvil cutting ring showed deep traces of knife impression and the ring was received completely severed.One of the retainer legs of the anvil was observed to be bent.It was reported that the anvil disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue of anvil damage may occur if the anvil was manipulated with excessive force during the attachment to the instrument, or if the anvil was mishandled during the removal of fitting accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use the instrument with 4.8mm staples on any tissue that will not comfortably compress to 2.0mm in thickness.The instrument should not be used if unusual effort is required to turn the twist knob in order to visualize at least a portion of the green bar in the indicator window.Do not turn the twist knob more than one (1) turn counterclockwise after firing.Doing so may result in difficulty in removing the device or separation of the anvil assembly.Fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21368622
Report Number2647580-2025-00509
Device Sequence Number18252277
Product Code GAG
UDI-Device Identifier10884521593176
UDI-Public10884521593176
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEAXL33XT
Device Catalogue NumberTRIEEAXL33XT
Device Lot NumberP2C0602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/11/2025
04/15/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/18/2025
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown